Nevada, 2013Heavy Snow in Nevada, February 7 to 10, 2013
February 7 to 10, 2013 · NWS LKN · 6 events in 6 counties and zones
|The hardest hit area was southern Lander and southern Eureka counties where generally 1 to 2 feet of snow fell.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system brought heavy snow to portions of northern and central Nevada.|The hardest hit area was southern Lander and southern Eureka counties where generally 1 to 2 feet of snow fell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 7, 3:39 PM PST, 7 hours 21 minutes earlier.
Area forecast discussion, Feb 7, 3:39 PM PST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
339 PM PST THU FEB 7 2013
.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BE BEARING DOWN ON
NORTHERN NEVADA. THIS SYSTEM WILL BEGIN SPREADING SNOW INTO
NORTHWEST NEVADA LATER THIS EVENING AND WILL SPREAD EASTWARD. WINTER
WEATHER ADVISORIES AND WINTER STORM WARNINGS HAVE BEEN ISSUED FOR
ALL OF NORTHERN NEVADA THROUGH SATURDAY. TRAVEL PLANS WILL BE
IMPACTED...PLEASE CHECK YOUR ROUTE BEFORE TRAVELING.
&&
.SHORT TERM...TONIGHT THROUGH SUNDAY. SOUTHWEST FLOW DOMINATING
OVER THE FORECAST AREA THIS AFTERNOON. TEMPERATURE WISE IT HAS
BEEN PLEASANT WITH NEAR NORMAL READINGS FOR THE MOST PART.
THERE WILL BE BIG CHANGES HOWEVER TO THE FORECAST FOR THE NEXT 12
THROUGH 48 HOURS.
A VERY COMPLEX WEATHER SITUATION IS CURRENTLY UNDERWAY. A LARGE
AND STRONG UPPER LEVEL TROUGH SITUATED OFF THE PACIFIC NORTHWEST
WILL BE CONTINUING ITS TREK TOWARDS THE FORECAST AREA. THIS HAS
BEEN A CONSISTENT FEATURE IN THE SOLUTIONS SINCE AT LEAST THIS
MONDAY. WITH THE NEWEST RUNS...THE TRACK HAS CHANGED
SOMEWHAT...TAKING THE SYSTEM ABOUT 100 OR SO MILES WEST. SURFACE
LOW PRESSURE WILL BE DEVELOPING IN NYE COUNTY AND WOBBLE AROUND IN
SOUTHERN NEVADA TONIGHT AND FRIDAY MORNING. MODELS ARE CONTINUING
TO SHOW A 700MB FRONTOGENETIC BAND DEVELOPING ACROSS THE CENTRAL
PART OF THE STATE EARLY FRIDAY MORNING...AND WILL BE TRAVERSING
THROUGH DURING THE LATTER PORTIONS OF THE MORNING. SNOW LEVELS
WILL BE AT THE VALLEY FLOORS SO EXPECTING ALL LOCALES TO GET SNOW.
THE BEST SHOT FOR HEAVY SNOW CONTINUES TO BE IN SOUTHERN LANDER
AND EUREKA COUNTIES...AND A WINTER STORM WARNING HAS BEEN ISSUED
FOR THIS LOCATION. MODEL CROSS SECTIONS ARE DEPICTING DEEP
SATURATION COMBINED WITH EXCELLENT MICROPHYSICS FOR A 6 TO 9 HOUR
PERIOD. CIPS ANALOG GUIDANCE SHOWS A SIMILAR EVENT OCCURRING MARCH
3, 1985...WITH BOTH AUSTIN AND PORTIONS OF SOUTHERN EUREKA COUNTY
RECEIVING ROBUST SNOW AMOUNTS. HAVE WENT WITH WINTER WEATHER
ADVISORIES FOR OTHER LOCATIONS...EXCEPT FOR THE RUBY MOUNTAIN ZONE.
FORECAST SNOW AMOUNTS ARE GENERALLY IN THE 3 TO 8 INCH RANGE
ACROSS THE FORECAST AREA FOR THE VALLEY LOCATIONS...WITH MOUNTAINS
EXPECTED TO GET A FOOT OR MORE.
UPPER LEVEL TROUGH WILL SLOWLY WORK ITS WAY EASTWARD DURING THE
DAY FRIDAY WITH THE SYSTEM EXITTING NORTHERN NEVADA LATER FRIDAY
EVENING. THE FLOW ON THE WESTERN SIDE OF THE TROUGH WILL BECOME
NORTHERLY...WITH DECENT MOISTURE. THIS WILL HELP TO KEEP THE SNOW
SHOWERS GOING FOR THE REGION FRIDAY EVENING AND SATURDAY...BUT
ACCUMULATIONS AT THIS TIME LOOK TO BE IN THE 1 TO 3 INCH
RANGE...WITH HIGHER ACCUMULATIONS ALONG NORTHERN FACING SLOPES.
THE NORTHERLY FLOW CONTINUES SATURDAY AND SUNDAY WITH ENERGY
MOVING THROUGH THE FLOW. HAVE KEPT SCATTERED SHOWERS IN THE
FORECAST FOR THE EASTERN HALF OF THE FORECAST AREA.
.LONG TERM...SUNDAY NIGHT THROUGH NEXT WEEK THURSDAY. NORTHERLY
FLOW WILL REMAIN OVER THE FORECAST AREA...KEEPING THINGS COOL.
SOME ENERGY IN THE FLOW WILL HELP TO BRING A CHANCE FOR SNOW
SHOWERS IN THE EASTERN THIRD OF THE FORECAST AREA. NOT EXPECTING
TOO MUCH IN THE WAY OF ACCUMULATION...MAYBE ONE TO TWO INCHES IN
THE MOUNTAINS. A HIGH PRESSURE RIDGE WILL GRADUALLY TAKE CONTROL
OF THE WEATHER...BRINGING CLEARING SKIES. TEMPERATURES WILL BE
WARMING TO NEAR NORMAL TEMPERATURES.
&&
.AVIATION...VFR CONDITIONS TONIGHT...BUT WITH STRONG PACIFIC
WINTER STORM APPROACHING...CONDITIONS WILL BE DETERIORATING. -SHSN
TO HIT ALL SITES BETWEEN 08/10Z-08/15Z FRIDAY MORNING. CONDITIONS
WILL BECOME IFR/LIFR AT TIMES IN THE HEAVIEST SHSN. WINDS TO
INCREASE AT KPTH NW15-25G40KT AFTER 18Z.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 2 AM FRIDAY TO 10 AM PST SATURDAY
FOR NORTHERN ELKO COUNTY.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 4 AM PST
SATURDAY FOR HUMBOLDT COUNTY.
WINTER WEATHER ADVISORY FROM 10 AM FRIDAY TO 10 AM PST SATURDAY
FOR SOUTHEASTERN ELKO COUNTY.
WINTER WEATHER ADVISORY FROM 10 AM FRIDAY TO 10 AM PST SATURDAY
FOR WHITE PINE COUNTY.
WINTER STORM WARNING FROM 10 AM FRIDAY TO 10 AM PST SATURDAY FOR
RUBY MOUNTAINS/EAST HUMBOLDT RANGE.
WINTER STORM WARNING FROM 4 AM FRIDAY TO 4 AM PST SATURDAY FOR
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY.
WINTER WEATHER ADVISORY FROM 2 AM FRIDAY TO 4 AM PST SATURDAY
FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY.
WINTER WEATHER ADVISORY FROM 10 AM FRIDAY TO 10 AM PST SATURDAY
FOR SOUTH CENTRAL ELKO COUNTY.
WINTER WEATHER ADVISORY FROM 4 AM FRIDAY TO 4 AM PST SATURDAY
FOR SOUTHWESTERN ELKO COUNTY.
WINTER WEATHER ADVISORY FROM 4 AM FRIDAY TO 4 AM PST SATURDAY
FOR NORTHWESTERN NYE COUNTY.
WINTER WEATHER ADVISORY FROM 10 AM FRIDAY TO 10 AM PST SATURDAY
FOR NORTHEASTERN NYE COUNTY.
&&
86/96/96
Hazardous weather outlook, Feb 7, 3:14 PM PST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
314 PM PST THU FEB 7 2013
NVZ030-031-033-035-036-038>041-082315-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
314 PM PST THU FEB 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.
.DAY ONE...TONIGHT.
A STRONG PACIFIC STORM SYSTEM CURRENTLY MOVING SOUTHWARD NEAR THE
CALIFORNIA AND OREGON COAST IS SCHEDULED TO BEGIN SPREADING SNOW
ACROSS WESTERN NEVADA TONIGHT. BREEZY CONDITIONS WILL DEVELOP
ACROSS CENTRAL NEVADA THIS AFTERNOON AHEAD OF THIS SYSTEM. LIGHT
SNOW WILL BEGIN FALLING ACROSS HUMBOLDT COUNTY LATER THIS
EVENING...WITH SNOW SPREADING FROM WEST TO EAST DURING THE
OVERNIGHT PERIOD. A NUMBER OF WINTER WEATHER ADVISORIES HAVE BEEN
ISSUED...PLEASE SEE RNOWSWLKN FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
LOW PRESSURE WILL MOVE ACROSS SOUTHERN NEVADA FRIDAY THROUGH FRIDAY
NIGHT. EXPECTING A PROLONGED PERIOD OF ACCUMULATING SNOW ACROSS
MOST OF NEVADA...AS THIS STORM SLOWLY CROSSES THE GREAT BASIN. THE
HEAVIEST SNOWFALL IS EXPECTED TO OCCUR SOUTH OF INTERSTATE 80. ALL
TOLD...MANY VALLEY AREAS WILL SEE AMOUNTS OF 3 TO 9 INCHES.
THE COMBINATION OF PROLONGED ACCUMULATING SNOW AND STRONG NORTH
WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND HAZARDOUS
TRAVEL.
IF PLANNING TRAVEL ACROSS NEVADA THROUGH SATURDAY...PLEASE
MONITOR THE LATEST FORECASTS AND LISTEN FOR ANY CHANGES. THE
FRIDAY MORNING COMMUTE TO WORK AND SCHOOL IS EXPECTED TO BE
AFFECTED.
SNOW SHOWERS WILL LINGER ACROSS EASTERN NEVADA THROUGH SUNDAY. THEN
HIGH PRESSURE WILL BRING DRIER CONDITIONS THROUGH THE MIDDLE OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ034-037-082315-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
314 PM PST THU FEB 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA AND NORTHEAST NEVADA.
.DAY ONE...TONIGHT.
A STRONG PACIFIC STORM SYSTEM CURRENTLY MOVING SOUTHWARD NEAR THE
CALIFORNIA AND OREGON COAST IS SCHEDULED TO BEGIN SPREADING SNOW
ACROSS WESTERN NEVADA TONIGHT. BREEZY CONDITIONS WILL DEVELOP
ACROSS CENTRAL NEVADA THIS AFTERNOON AHEAD OF THIS SYSTEM. LIGHT
SNOW WILL BEGIN FALLING ACROSS HUMBOLDT COUNTY LATER THIS
EVENING...WITH SNOW SPREADING FROM WEST TO EAST DURING THE
OVERNIGHT PERIOD. A WINTER STORM WARNING FOR SOUTHERN LANDER AND
EUREKA COUNTIES...AS WELL AS THE RUBY MOUNTAINS...HAS BEEN ISSUED.
PLEASE SEE RNOWSWLKN FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
LOW PRESSURE WILL MOVE ACROSS SOUTHERN NEVADA FRIDAY THROUGH FRIDAY
NIGHT. EXPECTING A PROLONGED PERIOD OF ACCUMULATING SNOW ACROSS
SOUTHERN LANDER AND EUREKA COUNTIES...AS WELL AS THE RUBY
MOUNTAINS...AS THIS STORM SLOWLY CROSSES THE GREAT BASIN.
THE COMBINATION OF PROLONGED ACCUMULATING SNOW AND STRONG NORTH
WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND HAZARDOUS
TRAVEL.
IF PLANNING TRAVEL ACROSS NEVADA THROUGH SATURDAY...PLEASE
MONITOR THE LATEST FORECASTS AND LISTEN FOR ANY CHANGES. THE
FRIDAY MORNING COMMUTE TO WORK AND SCHOOL IS EXPECTED TO BE
AFFECTED.
SNOW SHOWERS WILL LINGER ACROSS EASTERN NEVADA THROUGH SUNDAY. THEN
HIGH PRESSURE WILL BRING DRIER CONDITIONS THROUGH THE MIDDLE OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
Heavy Snow, N Lander & N Eureka
- When
- February 7, 11:00 PM PST to February 9, 2:00 AM PST
- Where
- N Lander & N Eureka forecast zone
- Reported by
- Public
- Coordinates
- 39.959, -116.654 (the zone’s center; the record gives no point)
At the Cortez mine in Crescent Valley 10 inches of snow was reported, and in Beowawe |6 inches of snow was reported. Emigrant Pass reported 13 inches of snow and the Lewis Peak SNOTEL 17 inches.
Heavy Snow, S Lander & S Eureka
- When
- February 8, 2:00 AM PST to February 10, 12:00 PM PST
- Where
- S Lander & S Eureka forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.959, -116.654 (the zone’s center; the record gives no point)
Around 2 feet of snow was reported in Austin. In Eureka 14 inches of snow was reported. The Big Creek Summit SNOTEL reported 43 inches of snow.
Heavy Snow, Southwestern Elko
- When
- February 8, 3:00 AM PST to February 10, 5:00 AM PST
- Where
- Southwestern Elko forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Spring Creek received 6 to 14 inches of snow with the highest amounts adjacent to the Ruby Mountains. In Elko around 5 inches of snow was reported.
Heavy Snow, Ruby Mountains/E Humboldt Range
- When
- February 8, 3:00 AM PST to February 10, 8:00 AM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
SNOTEL sites reported 1 to 2 feet of new snow.
Heavy Snow, South-Central Elko
- When
- February 8, 5:00 AM PST to February 10, 3:00 AM PST
- Where
- South-Central Elko forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Ruby Lake reported 11 inches of snow and Currie reported 6 inches of snow.
Heavy Snow, White Pine
- When
- February 8, 5:00 AM PST to February 10, 2:00 PM PST
- Where
- White Pine forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.442, -114.902 (the zone’s center; the record gives no point)
Between 5 and 10 inches of snow fell in the valleys with 10 to 20 inches in the mountains. Some specific valley amounts include 10 inches in McGill, 9 inches in Ely, and 8 inches at the Moorman Ranch.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 7, 20131 death · 1 event
- Hail and Damaging Wind in Oklahoma, February 7, 2013$30,000 · 1.75 in hail · 3 events
- Heavy Snow and Hail in California, February 7 to 9, 20132 injured · $7,000 · 62 kt wind · 8 events
- Frost and Freeze and Dense Fog in California, February 7 to 12, 201315 events
- Winter Weather in Wisconsin, February 7, 201311 events
- Heavy Snow in Michigan, February 7 to 8, 201310 events
- Winter Storm in Wisconsin, February 7, 20139 events
- Heavy Snow in Michigan, February 7 to 8, 20138 events
- Heavy Snow in Michigan, February 7 to 8, 20136 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 7, 20134 events
- Winter Weather in North Carolina, February 7, 20133 events
- High Wind in North Carolina, February 7 to 8, 2013$2,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423973, 423997, 423964, 423970, 423966, 423999.